# SDR 2019FA0000310

- Difficulty date: September 19, 2019
- Submitted: September 19, 2019
- Operation: General aviation
- Aircraft: N495DS
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844012
- Aircraft time: 2,600 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 481780
- Part serial: 57328
- Condition: Failed
- Location: Fuel System
- Part time: 160 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: D

## Discrepancy

PILOT REPORTED FUEL SMELL DURING TAXI / RUN UP.  AIRCRAFT RETURNED TO PARKING FOR MAINTENANCE.  INSPECTION REVEALED FUEL RESIDUE ON FIREWALL BEHIND ELECTRIC FUEL PUMP, NOSE GEAR WHEEL WELL AND BELLY. ELECTRIC FUEL PUMP REMOVED.  INSPECTION OF PUMP REVEALED INTERNAL PUMP TO MOTOR SEAL LEAKING.  FURTHER EXAMINATION REVEALED CLOGGED (MUD DOBBERS) OVERFLOW DRAIN LINE CAUSING FUEL TO BACK UP INTO MOTOR.  THERE WAS ALSO EVIDENCE OF A SMALL FIRE ON BELLY THAT SELF EXTINGUISHED FROM AIRFLOW / PROP BLAST. ELECTRIC FUEL PUMP WAS RECENTLY OVERHAULED WITH ONLY 160 HOURS TIME IN SERVICE.
